NYT story on ESPN's Stuart Scott | Syracusefan.com

NYT story on ESPN's Stuart Scott

Not a big Stuart Scott fan, but I certainly have respect and empathy for him after reading this. This sucks. Way worse than any snow storm that may be headed our way.
 
The drug he's on - Stivarga (regorafenib) - is nasty. Serious side effects / toxicity, including potential for sever liver damage. It can also basically blow holes in the intestinal tract. They don't mention what he's being treated for, but I suspect - and this is pure conjecture - it's GIST (gastrointestinal stromal tumor). Stivarga is an inhibitor of two key enzymes (a "dual kinase inhibitor") that's usually used after a patient has failed several other drugs (single kinase inhibitors that are frankly less toxic). Many of these patients unfortunately may have worked their way through the other drugs in the armament and recurrences late in the game may be unresectable (surgery's not really an option anymore). He deserves tremendous credit for keeping so active and remaining "positive" for his daughters (and himself).
 

Similar threads

Replies
5
Views
668
    • Like
Orangeyes Daily Articles for Wednesday for Basketball
Replies
8
Views
662
Replies
5
Views
650
    • Like
Orangeyes Daily Articles for Wednesday for Football
Replies
9
Views
619
Replies
9
Views
719

Forum statistics

Threads
167,977
Messages
4,741,664
Members
5,936
Latest member
KD95

Online statistics

Members online
140
Guests online
1,069
Total visitors
1,209


Top Bottom